MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: terumo destination 5fr, asahi intecc treasure xs, kaneka's balloon bandicoot.(b)(6).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a pta procedure of a patient with a lesion that was mildly calcified, the balloon ruptured.The device was advanced from the right groin to the left superficial femoral artery (sfa) through a 5fr guiding sheath and a wire guide, both from other manufacturer's.During balloon inflation up to 16 atmospheric pressure (atm) in the lesion, the balloon ruptured prior to reaching to 16 atm.Balloons from two different manufacturer's were used as replacements to successfully complete the procedure.The patient did not require any medical or surgical intervention due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Concomitant medical products: terumo destination 5fr.Asahi intecc treasure xs.Kaneka's balloon bandicoot.(b)(6).(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use ( ifu), specifications, trends, quality control and visual inspection of the returned device was conducted during the investigation.There is no evidence to suggest the product was not made to specifications.There are no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: warnings ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ one partial, used advance 14 lp low profile balloon catheter was returned for evaluation.Functional testing reveals a pin hole in the catheter shaft approximately 2 cm proximal of the balloon.No additional evaluation of the device could performed since the device was only partially returned based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported that the balloon ruptured during a pta procedure of a patient with a mildly calcified lesion.The device was advanced from the right groin to the left superficial femoral artery (sfa) through a 5fr guiding sheath and a wire guide, both from other manufacturer's.The balloon ruptured during inflation prior to reaching 16 atm.Balloons from two different manufacturer's were used as replacements to successfully complete the procedure.The patient did not require any medical or surgical intervention due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5844104
Report Number1820334-2016-00762
Device Sequence Number16247351
Product Code DQY
UDI-Device Identifier10827002503387
UDI-Public(01)10827002503387(17)181112(10)6374648
Combination Product (Y/N)N
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-4-12
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date12/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1